Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



A novel stochastic method for the solution of direct and inverse exterior elliptic problems

Authors: Antonios Charalambopoulos and Leonidas N. Gergidis
Journal: Quart. Appl. Math. 76 (2018), 65-111
MSC (2010): Primary 35J25, 60H10; Secondary 78A46
DOI: https://doi.org/10.1090/qam/1480
Published electronically: October 2, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new method, in the interface of stochastic differential equations with boundary value problems, is developed in this work, aiming at representing solutions of exterior boundary value problems in terms of stochastic processes. The main effort concerns exterior harmonic problems but furthermore special attention has been paid to the investigation of time-reduced scattering processes (involving the Helmholtz operator) in the realm of low frequencies. The method, in principle, faces the construction of the solution of the direct versions of the aforementioned boundary value problems but the special features of the method assure definitely the usefulness of the approach to the solution of the corresponding inverse problems as clearly indicated herein.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35J25, 60H10, 78A46

Retrieve articles in all journals with MSC (2010): 35J25, 60H10, 78A46

Additional Information

Antonios Charalambopoulos
Affiliation: Department of Mathematics, School of Applied Mathematical and Physical Sciences, National Technical University of Athens, Zografou Campus, 15780, Greece
Email: acharala@math.ntua.gr

Leonidas N. Gergidis
Affiliation: Department of Materials Science and Engineering, University of Ioannina, 45110,Greece
Email: lgergidi@uoi.gr

DOI: https://doi.org/10.1090/qam/1480
Keywords: Exterior boundary value problems, direct and inverse problems, stochastic differential equations
Received by editor(s): April 21, 2017
Published electronically: October 2, 2017
Article copyright: © Copyright 2017 Brown University

American Mathematical Society